Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 47, NWS Tulsa, OK

May 2, 2018Creek County, Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2018, 9:29 PM CDT for Creek County, Osage County, Pawnee County, Oklahoma. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2018, 9:29 PM CDT (02:29 UTC)
Expired
May 2, 2018, 10:15 PM CDT
In force
46 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Creek County, OK, Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 101 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 9:44 PM CDTTSTM WND DMG5 Ssw Ralston, OKSEVERAL LARGE BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 15 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 2, 8:05 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 2.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 826 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.19395878Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
826 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.7
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

300 
WUUS54 KTSA 030229
SVRTSA
OKC037-113-117-030315-
/O.NEW.KTSA.SV.W.0047.180503T0229Z-180503T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
929 PM CDT WED MAY 2 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Central Osage County in northeastern Oklahoma...
  Northwestern Creek County in northeastern Oklahoma...
  Pawnee County in northeastern Oklahoma...

* Until 1015 PM CDT

* At 929 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles northwest of Pawnee to 2 miles south of
  Ripley, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations in or near the path include...
  Pawhuska...                       Pawnee...
  Hominy...                         Cleveland...
  Mannford...                       Fairfax...
  Oilton...                         Wynona...
  Jennings...                       Ralston...
  Westport...                       Osage...
  Hallett...                        Blackburn...
  Terlton...                        Maramec...
  Skedee...                         Sooner Lake...
  Silver City...                    

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

A tornado watch remains in effect until 300 AM CDT for northeastern
Oklahoma.

LAT...LON 3675 9632 3608 9630 3605 9629 3600 9662
      3616 9662 3616 9682 3624 9682 3625 9684
      3625 9692 3633 9693 3634 9702 3646 9702
TIME...MOT...LOC 0229Z 238DEG 39KT 3639 9691 3598 9691 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 7:50 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 2, 7:50 PM CDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
750 PM CDT Wed May 2 2018

.DISCUSSION...
Made some alterations to first period pops based on latest convective
trends. Storms currently evolving into a squall line across SW-SC
OK with diminishing sfc based activity to the north and northeast
given warm mid level temperatures. Highest pops will be across SE
OK this evening, expanding further northeast into NW AR after
06z. Overnight low temperatures will be left as they are at this
time.

Updated ZFP/PFM/AFM out shortly.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...23
Hazardous weather outlook, May 2, 8:56 PM CDT, 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
856 PM CDT Wed May 2 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
856 PM CDT Wed May 2 2018

...SEVERE WEATHER POTENTIAL TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.
TORNADO.
	RISK...Limited.
	AREA...Parts of Eastern Oklahoma.
	ONSET...After 10 pm.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...After 10 PM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
The threat of severe thunderstorms, including a limited risk of
tornadoes, will increase across parts of eastern Oklahoma this
evening, and far eastern Oklahoma and northwest Arkansas overnight.

Severe thunderstorms have remained ongoing across western and
central Oklahoma this evening, but as storms continue to organize
into a squall line, they will  move into parts of eastern Oklahoma
before 1030 pm, and into far eastern Oklahoma and northwest Arkansas
after midnight.  Large hail, damaging winds and isolated tornadoes
within the strongest portions of the line are possible.  The overall
threat of severe weather is expected to decrease as the activity
moves further into Arkansas late tonight.

Additional thunderstorms may develop and move into southeast
Oklahoma and western Arkansas very late tonight. Depending on the
evolution of the first round of storms, Severe potential with
additional storms very late tonight may be limited.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...Thunderstorm Potential...High Wind Potential.
FRIDAY...Thunderstorm Potential.
SATURDAY through TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Thunderstorms will likely be ongoing across parts of eastern
Oklahoma and northwest Arkansas Thursday morning. This activity
should be weakening during the morning hours but will still have a
small severe threat. Additional thunderstorms may develop later in
the afternoon as the dryline surges farther east. Severe weather
would be possible with these storms as well. Showers and
thunderstorms will be ending Friday as the cold front exits to
the south and east.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Continue to monitor forecasts for severe weather potential
Thursday.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, May 2, 9:22 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
922 PM CDT WED MAY 2 2018

OKZ054-059-064-030300-
Osage OK-Pawnee OK-Creek OK-
922 PM CDT WED MAY 2 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSAGE...NORTHWESTERN
CREEK AND PAWNEE COUNTIES UNTIL 1000 PM CDT...

At 922 PM CDT, strong thunderstorms were located along a line
extending from 6 miles northeast of Morrison to 3 miles northeast of
Carney. Movement was northeast at 50 mph.

Wind gusts of 50 to 55 mph will be possible with these storms.

Locations in or near the path include...
Pawnee...                         Cleveland...
Drumright...                      Fairfax...
Oilton...                         Jennings...
Ralston...                        Hallett...
Blackburn...                      Terlton...
Maramec...                        Skedee...
Sooner Lake...                    Silver City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A tornado watch remains in effect until 300 AM CDT for northeastern
Oklahoma.

LAT...LON 3649 9703 3667 9645 3599 9645 3593 9662
      3616 9662 3616 9682 3624 9682 3625 9692
      3633 9693 3634 9703
TIME...MOT...LOC 0222Z 235DEG 42KT 3637 9695 3582 9696

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 9:22 PM CDTSpecial Weather StatementTSAPawnee38 min
May 2, 9:36 PM CDTSevere Thunderstorm WarningTSACreek, Okfuskee, Okmulgee54 min
May 2, 9:44 PM CDTTornado WarningTSAOsage, Pawnee31 min
May 2, 10:08 PM CDTTornado WarningTSAOsage48 min
May 2, 10:10 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington65 min
May 2, 10:13 PM CDTSevere Thunderstorm WarningTSACreek, McIntosh, Mayes, Muskogee, Okfuskee, Okmulgee and 3 more62 min
May 2, 10:32 PM CDTSpecial Weather StatementTSAMcIntosh43 min
May 2, 10:43 PM CDTSevere Thunderstorm WarningTSACraig, Nowata, Rogers, Washington47 min
May 2, 11:02 PM CDTSpecial Weather StatementTSAMayes, Muskogee43 min
May 2, 11:23 PM CDTSpecial Weather StatementTSAHaskell52 min
May 2, 11:27 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa48 min
May 2, 11:32 PM CDTSpecial Weather StatementTSAAdair, Cherokee, Delaware, Mayes43 min
May 2, 11:34 PM CDTSevere Thunderstorm WarningTSAPittsburg56 min
May 2, 11:54 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee41 min
May 3, 12:19 AM CDTSpecial Weather StatementTSAHaskell, Sequoyah41 min
May 3, 3:41 AM CDTSpecial Weather StatementTSACreek, Okfuskee, Okmulgee, Tulsa49 min
May 3, 4:28 AM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Wagoner62 min
May 3, 5:18 AM CDTSpecial Weather StatementTSACherokee, McIntosh, Muskogee42 min
May 3, 5:52 AM CDTSpecial Weather StatementTSAAdair, Cherokee38 min
May 3, 6:17 AM CDTSpecial Weather StatementTSACreek43 min
May 3, 6:27 AM CDTSpecial Weather StatementTSAAdair33 min
May 3, 9:06 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee39 min
May 3, 9:14 AM CDTSpecial Weather StatementTSAPittsburg31 min
May 3, 9:26 AM CDTAreal Flood AdvisoryTSACherokee, Haskell, McIntosh, Muskogee, Okfuskee, Okmulgee and 3 more3 hr
May 3, 9:27 AM CDTSpecial Weather StatementTSAOkmulgee33 min
May 3, 9:43 AM CDTSpecial Weather StatementTSAMcIntosh32 min
May 3, 9:53 AM CDTSpecial Weather StatementTSAMuskogee, Wagoner37 min
May 3, 10:08 AM CDTAreal Flood AdvisoryTSAAdair, Cherokee, Delaware, Haskell, McIntosh, Mayes and 4 more3 hr
May 3, 10:28 AM CDTSpecial Weather StatementTSACherokee32 min
May 3, 10:48 AM CDTAreal Flood AdvisoryTSAAdair, Delaware3 hr
May 3, 10:51 AM CDTSpecial Weather StatementTSAAdair, Cherokee24 min
May 3, 11:22 AM CDTSpecial Weather StatementTSAAdair23 min
May 3, 11:30 AM CDTSpecial Weather StatementTSAChoctaw, Pushmataha60 min
May 3, 11:47 AM CDTSpecial Weather StatementTSALatimer28 min
May 3, 12:16 PM CDTSpecial Weather StatementTSALeFlore59 min
May 3, 2:24 PM CDTRiver Flood WarningTSAAdair, Delaware30 hr
May 3, 2:24 PM CDTRiver Flood WarningTSAAdair, Cherokee, Delaware35 hr
May 3, 2:24 PM CDTRiver Flood WarningTSACherokee46 hr
May 3, 2:28 PM CDTRiver Flood AdvisoryTSACherokee, Delaware16 hr
May 3, 6:17 PM CDTRiver Flood AdvisoryTSASequoyah14 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.